Please use this identifier to cite or link to this item: http://hdl.handle.net/10553/47672
Title: Complementary information for skewness measures
Authors: García, V. J.
Martel Escobar, María Carmen 
Vázquez Polo, Francisco José 
UNESCO Clasification: 5302 Econometría
Keywords: Asimetría estadística
Issue Date: 2015
Publisher: 0039-0402
Journal: Statistica Neerlandica 
Abstract: This paper introduces some new elements to measure the skewness of a probability distribution, suggesting that a given distribution can have both positive and negative skewness, depending on the centred sub-interval of the support set being observed. A skewness function for positive reals is defined, from which a bivariate index of positive-negative skewness is obtained. Certain interesting properties of this new index are studied, and they are also obtained for some common discrete distributions. We show the advantages of their use as a complement to the information derived by traditional measures of skewness.
URI: http://hdl.handle.net/10553/47672
ISSN: 0039-0402
DOI: 10.1111/stan.12067
Source: Statistica Neerlandica[ISSN 0039-0402],v. 69, p. 442-459
Appears in Collections:Artículos
Show full item record

SCOPUSTM   
Citations

2
checked on Aug 7, 2022

WEB OF SCIENCETM
Citations

2
checked on Aug 7, 2022

Page view(s)

48
checked on Jul 16, 2022

Google ScholarTM

Check

Altmetric


Share



Export metadata



Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.